Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Moduli of continuity in $ {\bf R}\sp{n}$ and $ D\subset {\bf R}\sp{n}$

Author: Z. Ditzian
Journal: Trans. Amer. Math. Soc. 282 (1984), 611-623
MSC: Primary 26B05; Secondary 41A25, 46E35
MathSciNet review: 732110
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The $ r$ modulus of continuity for $ f \in C({R^n})$ is expressed in terms of $ r$ moduli of continuity in $ n$ independent directions. Generalizations to other spaces of functions on $ {R^n}$ or $ D \subset {R^n}$ are also given.

References [Enhancements On Off] (What's this?)

  • [1] Z. Ditzian, Some remarks on approximation theorems on various Banach spaces, J. Math. Anal. Appl. 77 (1980), 567-576. MR 593235 (81k:41010)
  • [2] V. P. Ilin, Conditions of validity of inequalities between $ {L_p}$ norms of partial derivatives of functions of several variables, Proc. Steklov Inst. Math. 96 (1968), 259-305. MR 0271724 (42:6605)
  • [3] H. Johnen and K. Scherer, On equivalence of $ K$ functional and moduli of continuity and some applications, Constructive Theory of Functions of Several Variables (Proc. Conf. Oberwolfbach, 1976), Lecture Notes in Math., vol. 571, Springer-Verlag, Berlin and New York, 1976, pp. 119-140. MR 0487423 (58:7060)
  • [4] R. C. Sharpley, Cone conditions and the modulus of continuity (Proc. 2nd Edmonton Conf. on Approximation Theory), CMS Conference Proceedings, vol. 3, Amer. Math. Soc., Providence, R. I., 1983, pp. 341-351. MR 729339 (85h:41037)
  • [5] E. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970. MR 0290095 (44:7280)
  • [6] A. F. Timan, Theory of approximation of functions of a real variable (English transl.), Pergamon Press, Macmillan, New York, 1963. MR 0192238 (33:465)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 26B05, 41A25, 46E35

Retrieve articles in all journals with MSC: 26B05, 41A25, 46E35

Additional Information

Keywords: Moduli of continuity in $ {R^n}$ smoothness of function spaces, multivariate semigroups of contractions
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society